Alert archive / California / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this dense fog advisory at Nov 24, 2012, 1:30 PM PST for San Diego County, California. It took effect at Nov 24, 2012, 5:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 1:30 PM PST (21:30 UTC)
- In effect from
- Nov 24, 2012, 5:00 PM PST
- Expired
- Nov 25, 2012, 9:00 AM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS76 KSGX 242130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST SAT NOV 24 2012 ...AREAS OF DENSE FOG TONIGHT AND SUNDAY MORNING... .A VERY SHALLOW MARINE LAYER WILL MOVE INLAND ALONG BEACHES LATE THIS AFTERNOON...BEFORE SPREADING INLAND THIS EVENING AND LIFTING OVERNIGHT INTO THE WESTERN VALLEYS OF SAN DIEGO COUNTY. AS THIS MARINE LAYER SPREADS INLAND AND LIFTS...AREAS OF DENSE FOG WILL DEVELOP FIRST AT THE BEACHES...THEN THE COASTAL SLOPES AND MESAS...AND THEN THE WESTERN VALLEYS. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL ON COASTAL ROADS AND FREEWAYS...AND MAY DELAY FLIGHTS INTO AND OUT OF THE COASTAL AIRPORTS. CAZ042-043-250600- /O.NEW.KSGX.FG.Y.0021.121125T0100Z-121125T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 130 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PST SUNDAY. * LOCATION...COASTAL ORANGE AND SAN DIEGO COUNTIES. THE BEACHES WILL BE THE FIRST AREAS AFFECT...THEN THE FOG WILL LIFT INTO THE COASTAL SLOPES AND MESAS. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET. * IMPACTS...TRAVEL COULD BECOME DIFFICULT ALONG PORTIONS OF THE 5...55...73 AND 405 FREEWAYS IN ORANGE COUNTY AND HIGHWAY 1... AND ALONG 5...8...56...78...163 AND 805 FREEWAYS IN SAN DIEGO COUNTY. FLIGHTS INTO AND OUT OF COASTAL AIRPORTS...INCLUDING SAN DIEGO LINDBERGH FIELD...CARLSBAD PALOMAR AIRPORT...AND JOHN WAYNE AIRPORT COULD POTENTIALLY BE IMPACTED WITH DELAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ050-250600- /O.NEW.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/ SAN DIEGO COUNTY VALLEYS- 130 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. * LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET. * IMPACTS...TRAVEL COULD BECOME DIFFICULT ALONG PORTIONS OF THE INTERSTATE 15...8...52...56...67...AND 78 FREEWAYS IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ PALMER
4 follow-up statements
275 WWUS76 KSGX 250153 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 553 PM PST SAT NOV 24 2012 ...AREAS OF DENSE FOG EXPECTED OVERNIGHT AND SUNDAY MORNING... ...DENSE FOG ADVISORY OVER THE COASTAL STRIP NOW BEGINNING AT 10 PM PST... .A SHALLOW MARINE LAYER WILL SPREAD INLAND OVERNIGHT WITH AREAS OF DENSE FOG EXPECTED...MAINLY INLAND FROM THE IMMEDIATE COAST...AND OVER THE HIGHER COASTAL TERRAIN. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL ON ROADS AND FREEWAYS. CAZ042-043-250600- /O.CAN.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/ /O.NEW.KSGX.FG.Y.0022.121125T0600Z-121125T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 553 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. * LOCATION...HIGHER COASTAL TERRAIN AND THE MESAS. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET AT TIMES. * IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF THE THE 405 FREEWAY IN ORANGE COUNTY...AND ALONG STRETCHES OF THE 8...56...78...163 AND 805 FREEWAYS IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ050-250600- /O.CON.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/ SAN DIEGO COUNTY VALLEYS- 553 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... * LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET. * IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF THE INTERSTATE 15...8...52...56...67...AND 78 FREEWAYS IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ JAD
725 WWUS76 KSGX 250536 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PST SAT NOV 24 2012 ...AREAS OF DENSE FOG EXPECTED OVERNIGHT AND SUNDAY MORNING... ... .A SHALLOW MARINE LAYER WILL SPREAD INLAND OVERNIGHT WITH AREAS OF DENSE FOG EXPECTED...MAINLY INLAND FROM THE IMMEDIATE COAST... AND OVER THE HIGHER COASTAL TERRAIN. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS. THIS FOG WILL LIKELY IMPACT TRAVEL ON ROADS AND FREEWAYS. CAZ050-251345- /O.CON.KSGX.FG.Y.0021.121125T0600Z-121125T1700Z/ SAN DIEGO COUNTY VALLEYS- 936 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET. * IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF THE INTERSTATE 15...8... 52...56...67...AND 78 FREEWAYS IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ042-043-251345- /O.CON.KSGX.FG.Y.0022.121125T0600Z-121125T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 936 PM PST SAT NOV 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * LOCATION...HIGHER COASTAL TERRAIN AND THE MESAS. * VISIBILITY...A QUARTER MILE OR LESS...AND POTENTIALLY DOWN TO 100 FEET AT TIMES. * IMPACTS...TRAVEL COULD BECOME DIFFICULT OR HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF THE THE 405 FREEWAY IN ORANGE COUNTY...AND ALONG STRETCHES OF THE 8...56...78... 163 AND 805 FREEWAYS IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ JAD
063 WWUS76 KSGX 251318 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 518 AM PST SUN NOV 25 2012 ...AREAS OF DENSE FOG THROUGH MID-MORNING... ... .AREAS OF DENSE FOG WILL CONTINUE OVER HIGHER COASTAL TERRAIN AND THE FAR WESTERN SAN DIEGO COUNTY VALLEYS THROUGH ABOUT 9 AM. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS...LOCALLY AS LOW AS 500 FT. THIS FOG WILL LIKELY IMPACT TRAVEL ON ROADS AND FREEWAYS...AS WELL AS FLIGHTS THROUGH SOME COASTAL AIRPORTS. CAZ050-251700- /O.CON.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/ SAN DIEGO COUNTY VALLEYS- 518 AM PST SUN NOV 25 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOCATION...THE WESTERN VALLEYS OF SAN DIEGO COUNTY...INCLUDING ESCONDIDO...POWAY...AND EL CAJON. * VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500 FEET OR LESS. * IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF INTERSTATES 15 AND 8...AS WELL AS HIGHWAYS 52...56...67...76...AND 78 IN SAN DIEGO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ042-043-251700- /O.CON.KSGX.FG.Y.0022.000000T0000Z-121125T1700Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 518 AM PST SUN NOV 25 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOCATION...HIGHER COASTAL TERRAIN AND THE COASTAL MESAS. * VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500 FEET OR LESS. * IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF INTERSTATES 5...8...405...AND 805 AS WELL AS HIGHWAYS 55...56...73...78...AND 163. DENSE FOG MAY ALSO IMPACT TRAVEL THROUGH SOME COASTAL AIRPORTS THIS MORNING...INCLUDING CARLSBAD AND JOHN WAYNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ SS
581 WWUS76 KSGX 251655 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST SUN NOV 25 2012 ...AREAS OF DENSE FOG THROUGH MID-MORNING... ... .AREAS OF DENSE FOG WILL CONTINUE OVER COASTAL SLOPES AND MESAS THROUGH 10 AM. VISIBILITY WILL BE REDUCED TO ONE-QUARTER MILE OR LESS...LOCALLY AS LOW AS 500 FT. THIS FOG WILL LIKELY IMPACT TRAVEL ON ROADS AND FREEWAYS...AS WELL AS FLIGHTS THROUGH SOME COASTAL AIRPORTS. CAZ050-251800- /O.EXP.KSGX.FG.Y.0021.000000T0000Z-121125T1700Z/ SAN DIEGO COUNTY VALLEYS- 855 AM PST SUN NOV 25 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... VISIBILITIES ARE IMPROVING ACROSS THE WESTERN VALLEYS OF SAN DIEGO COUNTY. THEREFORE...THE DENSE FOG ADVISORY WILL EXPIRE AT 9 AM. $$ CAZ042-043-251800- /O.EXT.KSGX.FG.Y.0022.000000T0000Z-121125T1800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 855 AM PST SUN NOV 25 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOCATION...THE COASTAL SLOPES AND MESAS. * VISIBILITY...ONE-QUARTER MILE OR LESS...LOCALLY DOWN TO 500 FEET OR LESS. * IMPACTS...TRAVEL COULD BECOME HAZARDOUS DUE TO LIMITED VISIBILITY ALONG PORTIONS OF INTERSTATES 5...8...405...AND 805 AS WELL AS HIGHWAYS 55...56...73...78...AND 163. DENSE FOG MAY ALSO IMPACT TRAVEL THROUGH SOME COASTAL AIRPORTS THIS MORNING... INCLUDING CARLSBAD AND JOHN WAYNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE LOW- BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ PALMER
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 24, 9:40 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 24, 9:40 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 940 AM PST SAT NOV 24 2012 .SYNOPSIS... FOG WILL LINGER OVER PORTIONS OF ORANGE COUNTY AND THE BEACHES THIS MORNING...GIVING WAY TO A SUNNY DAY. INLAND AREAS WILL BE WARM AGAIN TODAY. HOWEVER...COOLER CONDITIONS WILL DEVELOP ON SUNDAY AND MONDAY...AS A SYSTEM PASSES BY TO THE NORTH. THEREFORE...AREAS OF DENSE FOG WILL LIKELY REDEVELOP THE NEXT FEW NIGHTS OVER THE COASTAL MESAS AND FAR WESTERN VALLEYS. ALTHOUGH HIGH PRESSURE WILL BRIEFLY REBUILD...A DEEPENING TROUGH OFF THE COAST WILL BRING COOLER WEATHER DURING THE LATTER HALF OF THE WEEK...ALONG WITH A CHANCE OF PRECIPITATION FOR NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW HIGH PRESSURE OVER CALIFORNIA THIS MORNING...WITH SUNNY SKIES PREVAILING. THE ONLY EXCEPTION TO THAT IS THE LOW CLOUDS AND FOG OVER THE BIGHT AND ALONG THE IMMEDIATE COAST. THE LOCAL WRF SHOWED THIS RECEDING OFF THE COAST WELL YESTERDAY...WITH LIGHT OFFSHORE WINDS. FOR THIS REASON...THE VISIBILITIES IMPROVED MUCH MORE QUICKLY THIS MORNING...AND LET THE DENSE FOG ADVISORY EXPIRE AT 9 AM. THE 12Z KNKX SOUNDING SHOWS AN EXTREMELY SHALLOW MARINE LAYER UNDER A 14 DEGREE INVERSION AND NEARLY 10 DEGREES OF WARMING AT 950 MBS...SO INLAND AREAS SHOULD SEE SOME DECENT WARMING TODAY. TEMPERATURES WILL LIKELY RUN 10 TO 15 DEGREES ABOVE NORMAL FOR THE INLAND AREAS. HOWEVER...THE MARINE LAYER WILL HELP MODERATE TEMPERATURES ALONG THE COAST...AS IT HOVERS JUST OFF THE COAST. THE LOW CLOUDS AND FOG WILL LIKELY MOVE BACK INLAND THIS EVENING...BUT ALL THE MODELS ARE SHOWING IT DEEPENING EVER SO SLIGHTLY IN RESPONSE TO A TROUGH MOVING ACROSS THE PACIFIC NORTHWEST. THEREFORE...DENSE FOG WILL MOST LIKELY BE POSSIBLE AGAIN TONIGHT...BUT SHIFT TO THE IMMEDIATE COAST TO THE COASTAL MESAS...FOOTHILLS...AND WESTERN VALLEYS. THIS TROUGH WILL ALSO BRING THE RETURN OF ONSHORE FLOW TO THE REGION...AND COOLER CONDITIONS...ESPECIALLY TO THE INLAND AREAS...THROUGH MONDAY. A TRANSITORY RIDGE MOVING EAST OVER THE REGION WILL BRING MINOR WARMING AND A LESS EXTENSIVE MARINE LAYER FOR TUESDAY. HOWEVER...ANOTHER TROUGH OF LOW PRESSURE WILL DIG OFF THE WEST COAST FOR THE LATTER PART OF THE WORK WEEK AND AND WEEKEND. AT THIS TIME...IT APPEARS THAT THE MAIN TROUGH AXIS WILL STAY ALONG THE WEST COAST...SENDING A SERIES OF EMBEDDED DISTURBANCES ACROSS THE REGION. FOR THE MOST PART...THESE DISTURBANCES WILL JUST KEEP COOLER CONDITIONS OVER SOUTHERN CALIFORNIA...WITH INCREASING ONSHORE...A DEEPER MARINE LAYER...AND LOCALLY GUSTY SOUTHWEST TO WEST WINDS OVER THE MOUNTAINS AND DESERTS. AT THIS TIME...IT STILL LOOKS LIKE THE BRUNT OF THE MOISTURE WILL STAY WELL TO OUR NORTH AND WEST THROUGH THE REMAINDER OF THE WORK WEEK...BUT WE COULD SEE SOME DRIZZLE OR LIGHT RAIN AS EARLY AS THURSDAY...MAINLY WEST OF THE MOUNTAINS. THE BEST CHANCES FOR MEASURABLE RAIN APPEAR TO BE IN NORTHERN ORANGE COUNTY AND FAR WESTERN PORTIONS OF THE INLAND EMPIRE. THE THREAT OF PRECIPITATION WILL CONTINUE THROUGH THE WEEKEND. BASED ON CURRENT TIMING...IT LOOKS LIKE THE BEST CHANCES FOR WIDESPREAD PRECIP WILL BE LATE SATURDAY INTO SUNDAY...AS THE MAIN TROUGH AND COLD FRONT PASSES. HOWEVER...SNOW LEVELS WILL BE HIGH...MOSTLY ABOVE 8000 FEET...SO ONLY EXPECT SNOW AT THE HIGHEST PEAKS OF THE SAN BERNARDINO AND RIVERSIDE MOUNTAINS...WITH ANY PRECIPITATION THAT DEVELOPS. PERIODS OF GUSTY SOUTHWEST TO WEST WINDS IN THE MTNS AND DESERTS WILL ALSO BE POSSIBLE LATER THIS WEEK THROUGH THE WEEKEND. MODELS ARE HINTING AT THIS SYSTEM TAPPING SOME SUBTROPICAL MOISTURE WHICH WOULD RESULT IN MORE SUBSTANTIAL PRECIPITATION...BUT THESE DETAILS WILL NEED TO BE MONITORED AS THE EVENT APPROACHES. && .AVIATION... 241600Z...COAST/VALLEYS...DENSE FOG AND LOW CLOUDS REMAIN ALONG THE BEACHES OF SAN DIEGO AND ORANGE COUNTIES BUT ARE NOT CURRENTLY IMPACTING COASTAL TAF SITES...EXCEPT FOR KSNA WITH VIS BLO 1/2SM AND CIGS OF 300 FT MSL WITH TOPS TO 500 FT MSL. EXPECT CLEARING AT KSNA AROUND 18Z WITH CLEAR SKIES AND UNRESTRICTED VIS AT ALL COASTAL TAF SITES TIL 02Z...ALTHOUGH PATCHES OF DENSE FOG AND LOW CIGS WILL LINGER AT THE BEACHES THROUGH THIS AFTERNOON. AFT 02Z...LOW CLOUDS AND FOG WILL AGAIN PUSH INLAND TO THE COASTAL TAF SITES WITH VIS AND CIGS INITIALLY 1-3SM AND 200-400 FT MSL. AS THE LOW CLOUDS AND FOG SPREAD INLAND OVERNIGHT...EXPECT VIS AND CIGS TO LIFT GRADUALLY...WITH CIGS BECOMING 500-800 FT MSL AND VIS BECOMING 3-5SM NEAR THE COAST WITH AREAS BLO 1SM INLAND AND ON THE COASTAL MESAS AFT 10Z. KSAN AND KSNA LESS LIKELY TO HAVE VIS BLO 1SM TONIGHT...ALTHOUGH KCRQ COULD STILL SEE VIS BLO 1SM. MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH TONIGHT. && .MARINE... AREAS OF DENSE FOG OVER THE COASTAL WATERS WITH LOCAL VISIBILITIES BELOW 1 MILE ARE POSSIBLE AGAIN TONIGHT. CONDITIONS WILL IMPROVE SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...PG
Hazardous weather outlook, Nov 24, 4:00 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT NOV 24 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-251300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL CONTINUE THROUGH MID MORNING IN THE COASTAL AREAS. FOG MAY IMPACT TRAVEL ALONG THE COAST...AND FLIGHTS IN AND OUT OF THE COASTAL AIRPORTS. A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9 AM...SEE LAXNPWSGX. DENSE FOG MAY REDEVELOP ALONG THE COAST THIS EVENING AND SPREAD INTO THE COASTAL VALLEYS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...AREAS OF DENSE FOG ARE LIKELY TO REDEVELOP IN THE COASTAL AREAS AND COASTAL VALLEYS DURING THE NIGHTS AND MORNINGS. ROADWAY AND AIR TRAVEL MAY BE IMPACTED. WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SS
Nearby
Dense Fog Advisories in California, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.